Alert archive / Louisiana / Wind Advisories in 2022
Wind Advisory 16, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Apr 20, 2022, 10:51 AM CDT for Cameron Parish, Saint Martin Parish, Louisiana. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2022, 10:51 AM CDT (15:51 UTC)
- Expired
- Apr 20, 2022, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lake Charles, LA
Counties Cameron Parish, LA, Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 80 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
205 WWUS74 KLCH 201551 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 1051 AM CDT Wed Apr 20 2022 LAZ041-052>055-073-074-TXZ215-216-210000- /O.NEW.KLCH.WI.Y.0016.220420T1551Z-220421T0000Z/ Calcasieu-Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Jefferson-Orange- Including the cities of Lake Charles, Sulphur, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 1051 AM CDT Wed Apr 20 2022 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southeast winds 15 to 20 mph with gusts up to 30 mph. * WHERE...In Louisiana, Calcasieu, Vermilion, Iberia, St. Mary, Lower St. Martin, West Cameron and East Cameron Parishes. In Texas, Jefferson and Orange Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 13
2 follow-up statements
886 WWUS74 KLCH 202008 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 308 PM CDT Wed Apr 20 2022 LAZ041-052>055-073-074-TXZ215-216-210000- /O.CON.KLCH.WI.Y.0016.000000T0000Z-220421T0000Z/ Calcasieu-Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Jefferson-Orange- Including the cities of Lake Charles, Sulphur, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 308 PM CDT Wed Apr 20 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southeast winds 15 to 20 mph with gusts up to 30 mph. * WHERE...In Louisiana, Lower St. Martin, East Cameron, Vermilion, St. Mary, West Cameron, Calcasieu and Iberia Parishes. In Texas, Jefferson and Orange Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 13
480 WWUS74 KLCH 210004 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 704 PM CDT Wed Apr 20 2022 LAZ041-052>055-073-074-TXZ215-216-210115- /O.EXP.KLCH.WI.Y.0016.000000T0000Z-220421T0000Z/ Calcasieu-Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Jefferson-Orange- Including the cities of Lake Charles, Sulphur, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 704 PM CDT Wed Apr 20 2022 ...WIND ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Apr 20, 6:05 AM CDT, 4 hours 46 minutes earlier.
Area forecast discussion, Apr 20, 6:05 AM CDT, 4 hours 46 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
605 AM CDT Wed Apr 20 2022
.AVIATION...
Light rain moving through southeast Texas and southern Louisiana
continues to fall apart. Light showers also were noted in the
Louisiana coastal waters. Precip is moving to the east. Ceilings
will vary around shower actvty. Southerly winds picking up around
15z... becoming gusty at times.
&&
.PREV DISCUSSION... /issued 337 AM CDT Wed Apr 20 2022/
SHORT TERM [Today through Friday]...
Seeing a few showers pop up on the radar this morning over
southeast Texas. This activity is associated with the warm front.
This frontal boundary will move further inland as we go through
the day, so hit and miss showers and thunderstorms can be
expected, mainly in SE TX and central LA.
The winds will continue to be strong today, so continuing the
small craft advisory until this evening. Minor coastal flooding
will be seen during high tide today, but stay below the criteria
for a coastal flood advisory.
Thursday and Friday will be dry, even with strong onshore flow,
with temperatures in the 80s for highs and lows in the 60s.
LONG TERM [Saturday through Wednesday]...
A cold front in the Southern Plains eventually gets to our region
by late Monday. Showers and thunderstorms return to the forecast
late Sunday through the passage of the front Monday night. So far
there is no indication for severe storms, but we will continue to
monitor.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 64 86 63 86 / 10 10 0 0
LCH 66 84 65 83 / 0 10 0 0
LFT 65 85 64 86 / 0 10 0 0
BPT 68 84 68 84 / 10 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ430-432-
435-450-452-455-470-472-475.
&&Hazardous weather outlook, Apr 20, 3:52 AM CDT, 6 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 352 AM CDT Wed Apr 20 2022 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-210900- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 352 AM CDT Wed Apr 20 2022 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. It will be windy today with gusts in the 25 mph range. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. Showers and thunderstorms are expected with a cold front passage on Monday and Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-210900- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 352 AM CDT Wed Apr 20 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. A cold front passage is expected late Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 4:17 PM CDT | River Flood Warning | LCH | Calcasieu | 6 days |
Nearby
Wind Advisories in Louisiana, 2022Wind Advisories in Texas, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.